It is currently Sat Aug 19, 2017 3:53 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Somebody please help!
PostPosted: Sun Nov 22, 2009 1:41 am 
Offline
New Poster
New Poster

Joined: Mon Aug 17, 2009 9:13 pm
Posts: 2
I really need some help. I started suboxone 4 months ago and am doing great. The problem is that I also had a benzo addiction and I know you are not supposed to take both together, but I stopped taking my klonipin and has a seizure. I didn't tell the doctor about the benzo's because you aren't supposed to take both. I am tapering off the benzo's using valium, am I an any danger and how does it affect the suboxone?


Top
 Profile  
 
 Post subject:
PostPosted: Sun Nov 22, 2009 2:05 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Oct 20, 2009 11:29 am
Posts: 246
Hi Lily29 -

First, I am glad to hear you are doing well with suboxone (I presume to help opiate dependency).

Second, I am currently on Klonopin, and Xanax - had been for 6 years before I saw the suboxone doctor.

I was honest with them, although they had a big line about NO-BENZO's on the form.

We talked about the reason I was on them, and he still supported me in my desire to get treatment with suboxone.

I thought about not telling my doctor, but I figured if they tested me, it would come out anyway.

Do you mind sharing how much you are taking of the Benzo's? Just like opiates, as I understand it, there is a tolerance that hits with them. I plan on tapering off of those medications after I eventually taper off suboxone (well into the future - as I deal with my triggers for using percocet, etc.).

The only thing I have read about benzo's and suboxone (or any opiate) - is that they can also cause your breathing to slow down. I have been on my dose (steady - no real abuse of the benzo's ... which is curious for me ... ) - for years without any complications.

In short - if you were on a Benzo when you were dependent/addicted to opiates - then being on Suboxone should be no different. In another words (I AM NOT A DOCTOR) - you were already probably using lots of opiates with Benzo's right? So, moving from a 'full agonist' to a 'partial-agonist (suboxone)' should not really increase any danger to you.

You have a valid point to be concerned if you think your doctor will take you off the program if he finds out about the benzo's, or if you started abusing the benzo's after your suboxone induction. Those are between you and your doctor.

By the way, tapering off using Valium (which is a benzo) - is probably moving from a short acting benzo (like Xanax) to a long acting one (Valium). Do you have a doctor helping you with that to avoid siezures, etc.? I hope so.

Good Luck, and please keep us posted. I notice something about some of us here on the forum. When we get off opiates, we begin to have a clearer picture of life without chemicals. And we then begin to make lots of changes at once. Physical, chemical, emotional, etc. From what I can see, the folks that post a slower, well thought out plan on all their dependencies - seem to be more successful. Maybe you tackling opiate with sub - is all you can handle now. Or if you and your doctor think you are on a maintenance dose of sub - then you tackle benzo's. Seems hard to me to do both at the same time.

Sorry for the rabbit trail. Except for your doc's reaction, in my NON-DOCTOR opinion - you won't have dangers from benzo's and sub (if you are under medical supervision) - or if you have a history of benzo's and opiates. If you added benzo's after Sub, then there is potentially a danger, but even then I have read on this board about doctors prescribing some benzo's to help with the final stages of withdrawal. Thanks again, and keep us posted!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Nov 22, 2009 8:45 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
Talk to your doctor ASAP seizures are nothing to take lightly. I'm not trying to scare you but no one should just shrug off a seizure.

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group